Alert archive / Kansas / River Flood Warnings in 2019
River Flood Warning 71, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at May 19, 2019, 1:11 AM CDT for Saline County, Kansas. It took effect at May 20, 2019, 7:00 AM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- May 19, 2019, 1:11 AM CDT (06:11 UTC)
- In effect from
- May 20, 2019, 7:00 AM CDT
- Expired
- May 19, 2019, 9:07 AM CDT
- In force
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saline County, KS
The radar
The Topeka radar (KTWX), 112 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Smoky Hill River near New Cambria (NCMK1). The gauge peaked at 27.52 ft at May 20, 2019, 9:00 AM CDT.
- Action stage
- 25 ft
- Minor stage
- 27 ft
- Moderate stage
- 30 ft
- Major stage
- 33.1 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06870200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
425
WGUS43 KICT 190611
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
111 AM CDT Sun May 19 2019
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Smoky Hill River near New Cambria affecting Saline County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades, especially at
night! It takes only two feet of water to carry most vehicles away.
Turn around. Don't drown.
&&
KSC169-192011-
/O.NEW.KICT.FL.W.0071.190520T1200Z-190521T1251Z/
/NCMK1.1.ER.190520T1200Z.190520T1800Z.190521T0051Z.NO/
111 AM CDT Sun May 19 2019
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Smoky Hill River near New Cambria.
* From Monday morning until Tuesday morning.
* At 12:45 AM Sunday the stage was 17.4 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday morning and continue to
rise to near 27.6 feet by early Monday afternoon. The river will
fall below flood stage by Monday evening.
* Impact...At 27.0 feet...Expect flooding of low-lying areas and
bottom land along both sides of the river.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
New Cambria 27.0 17.4 Sun 1 AM 27.0 23.8 19.8
&&
LAT...LON 3889 9765 3896 9737 3883 9737 3879 9753
$$
ES1 follow-up statement
200
WGUS83 KICT 191407
FLSICT
Flood Statement
National Weather Service Wichita KS
907 AM CDT Sun May 19 2019
...The flood warning is cancelled for the following river in
Kansas...
Smoky Hill River near New Cambria affecting Saline County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC169-191437-
/O.CAN.KICT.FL.W.0071.000000T0000Z-190521T1251Z/
/NCMK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
907 AM CDT Sun May 19 2019
The Flood Warning is cancelled for
The Smoky Hill River near New Cambria.
* At 8:45 AM Sunday the stage was 19.9 feet and rising.
* Flood stage is 27.0 feet.
* Forecast...The river will crest below flood stage at 26.8 feet
early Monday afternoon.
* Impact...At 27.0 feet...Expect flooding of low-lying areas and
bottom land along both sides of the river.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
New Cambria 27.0 19.9 Sun 9 AM 26.0 24.6 19.0
&&
LAT...LON 3889 9765 3896 9737 3883 9737 3879 9753
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 18, 11:53 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 18, 11:53 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1153 PM CDT Sat May 18 2019 ...Updated for Aviation Discussion... .SHORT TERM...(This evening through Tuesday night) Issued at 304 PM CDT Sat May 18 2019 Storms from this morning and early afternoon have pushed off into the Ozark region. Currently have a cold front extending from eastern Nebraska into a surface low over the OK Panhandle. Meanwhile, a dryline extends from the sfc low across western OK and into west TX. Current thinking is that storms will redevelop along the dryline across western OK generally after 5 pm as low level moisture tries to recover behind the MCS. Additional storm development is also possible over southwest KS, just north of the surface low, where easterly winds will create good convergence along the synoptic front. The biggest question on severity will be how quickly we can recover and this is why we feel the best severe threat will generally be in the evening hours. One thing to keep in mind is that with cooler 700-500mb temps moving in, it won't take dewpoints in the upper 60s to get decent instability, including low level instability. So while low level SRH is not nearly as good as it was yesterday, feel 0-3km CAPE will be enough to get some decent low level stretching, especially across the southwest portion of our forecast area. Storms should become more widespread as the Pacific cold front moves through the area overnight. Even though storms will not be discrete with this activity, should be enough elevated instability to see some large hail. Confidence remains high in a lull in activity for Sun into Sun night as the front surges south of KS. Models remain consistent in tracking a broad upper low across the southern Great Basin/Desert Southwest for late Sun night and over the Four Corners region by Mon afternoon. Very impressive surge of 850-700mb moisture transport is expected during the day Mon which should result in widespread convection, generally north of the warm front, Mon afternoon. Both NAM and GFS keep the dryline back west in the OK/TX Panhandle Mon afternoon which is where the better chances for surface based convection will be. The best chance for surface convection to affect our area Mon afternoon would be for something to go along the warm front over northwest OK and ride the front into our southwest flank by early Mon evening. Feel the bigger threat for Mon afternoon and especially Mon night will be flooding, some which could be significant. We are looking PW values in the 150-200% of normal range by Mon night with multiple rounds of strong moisture transport feeding into central and south central KS. With grounds already saturated, feel that all modes of flooding will be possible, from flash to river flooding. The only good news is that widespread storm chances will quickly exit the area by early Tue afternoon as the negative tilt trough lifts into Nebraska. .LONG TERM...(Wednesday through Saturday) Issued at 304 PM CDT Sat May 18 2019 By 12z Wed, broad upper low will extend from the northern Plains into the southern Great Basin with a large area of southwest flow aloft over the southern/central Plains. This pattern looks to remain in place through much of the work week. Will keep precip chances in through much of this period as we stay in a high PW airmass with a strong jet over the High Plains. Flooding looks to be the main threat for the end of next week. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1149 PM CDT Sat May 18 2019 Areas of rain and thunderstorms will continue to exit eastward overnight. The greatest chances for +TSRA will be across far eastern and southeast Kansas through about 09z. Otherwise, clearing skies and breezy/gusty northwest winds expected later tonight through Sunday. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 53 74 51 66 / 70 0 0 90 Hutchinson 52 72 50 63 / 70 0 0 80 Newton 53 73 48 63 / 70 10 0 80 ElDorado 54 74 50 65 / 70 10 0 80 Winfield-KWLD 55 75 52 69 / 60 0 0 80 Russell 50 70 45 57 / 70 0 10 80 Great Bend 50 71 47 59 / 70 0 10 80 Salina 53 71 46 60 / 80 10 0 80 McPherson 52 72 47 61 / 70 10 0 80 Coffeyville 58 76 53 75 / 60 10 0 60 Chanute 57 73 49 69 / 60 10 0 60 Iola 57 72 49 68 / 60 10 0 50 Parsons-KPPF 58 75 51 72 / 60 10 0 60 && .ICT WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...RBL LONG TERM...RBL AVIATION...ADK
Hazardous weather outlook, May 18, 10:15 PM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 1015 PM CDT Sat May 18 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-200315- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 1015 PM CDT Sat May 18 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Areas of rain and thunderstorms will continue overnight across portions of central and eastern Kansas. While the threat for widespread severe weather has ended, a few isolated strong to marginally severe thunderstorms will remain possible generally east of the I-135 corridor. Furthermore, pockets of street flooding and rural low-land flooding will remain possible areawide through the night. .DAYS TWO THROUGH SEVEN...Sunday through Friday A more significant risk for widespread heavy rainfall, including flash flooding, is expected on Monday afternoon and especially Monday night into Tuesday morning. Severe storms will also be possible later on Monday, especially across southern Kansas. Periodic chances for thunderstorms will continue from Wednesday afternoon through Friday. Strong to severe storms will be possible and some residual flooding from previous heavy rainfall is also quite possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is no longer expected overnight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Local storm report, May 18, 10:21 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1021 PM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM TSTM WND GST DOUGLASS 37.52N 97.01W
05/18/2019 E60 MPH BUTLER KS EMERGENCY MNGR
1017 AM TSTM WND GST 3 E AUGUSTA 37.69N 96.92W
05/18/2019 E60 MPH BUTLER KS EMERGENCY MNGR
1121 AM TSTM WND GST 2 S ROSALIA 37.79N 96.61W
05/18/2019 E60 MPH BUTLER KS TRAINED SPOTTER
SOME LEAVES STRIPPED OFF TREES. DUE TO WIND,
NOT HAIL.
1130 AM TSTM WND DMG 1 E ROSALIA 37.82N 96.60W
05/18/2019 BUTLER KS EMERGENCY MNGR
TRACTOR TRAILER ROLLED OVER DUE TO WINDS.
1130 AM TSTM WND GST 7 W EUREKA 37.81N 96.42W
05/18/2019 M65 MPH GREENWOOD KS MESONET
MESONET STATION K5EUR US-54 - EUREKA.
1130 AM HAIL S LONGTON 37.37N 96.08W
05/18/2019 M1.00 INCH ELK KS TRAINED SPOTTER
1130 AM TSTM WND GST 9 NW EUREKA 37.92N 96.41W
05/18/2019 E60 MPH GREENWOOD KS TRAINED SPOTTER
1209 PM TSTM WND DMG 4 E INDEPENDENCE 37.23N 95.64W
05/18/2019 MONTGOMERY KS LAW ENFORCEMENT
REPORT AND PICTURES SENT OF A METAL ROOF
PEELED OFF ON PART OF A HOUSE AND AN
APPROXIMATE SIX INCH TREE LIMB BROKEN OFF.
TIME IS APPROXIMATED FROM RADAR.
0545 PM HAIL 9 NW GREAT BEND 38.45N 98.93W
05/18/2019 E0.88 INCH BARTON KS TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL COVERING THE
GROUND.
0620 PM HAIL 1 E GREAT BEND 38.36N 98.78W
05/18/2019 E0.75 INCH BARTON KS PUBLIC
.
0715 PM TSTM WND GST 2 W LYONS 38.35N 98.23W
05/18/2019 M56 MPH RICE KS AWOS
AWOS STATION KLYO LYONS.
0716 PM TSTM WND GST 3 S LYONS 38.30N 98.20W
05/18/2019 E70 MPH RICE KS TRAINED SPOTTER
ALSO EXPERIENCING ROTATING WALL CLOUD
OVERHEAD.
0717 PM FLOOD 1 SSE HOISINGTON 38.51N 98.77W
05/18/2019 BARTON KS LAW ENFORCEMENT
FLOODING WITH ROAD CLOSURES ACROSS THE SOUTH
PORTION OF HOISINGTON.
0719 PM TSTM WND GST 4 NW LYONS 38.39N 98.25W
05/18/2019 E80 MPH RICE KS TRAINED SPOTTER
0744 PM TSTM WND GST 3 N LITTLE RIVER 38.44N 98.01W
05/18/2019 E50 MPH RICE KS TRAINED SPOTTER
0744 PM HAIL 3 N LITTLE RIVER 38.44N 98.01W
05/18/2019 E0.75 INCH RICE KS TRAINED SPOTTER
0749 PM TSTM WND GST 4 ESE GENESEO 38.49N 98.09W
05/18/2019 E60 MPH RICE KS TRAINED SPOTTER
0813 PM HAIL 2 S MARQUETTE 38.52N 97.83W
05/18/2019 E0.75 INCH MCPHERSON KS TRAINED SPOTTER
0813 PM TSTM WND GST 2 S MARQUETTE 38.52N 97.83W
05/18/2019 E60 MPH MCPHERSON KS TRAINED SPOTTER
THREE-INCH DIAMETER LIMB DOWN.
0816 PM TSTM WND GST 1 S MARQUETTE 38.54N 97.83W
05/18/2019 E70 MPH MCPHERSON KS EMERGENCY MNGR
.
0824 PM HAIL LINDSBORG 38.57N 97.68W
05/18/2019 E0.88 INCH MCPHERSON KS FIRE DEPT/RESCUE
.
0830 PM TSTM WND GST 5 N ZENDA 37.52N 98.28W
05/18/2019 E70 MPH KINGMAN KS TRAINED SPOTTER
0838 PM HAIL BRIDGEPORT 38.63N 97.60W
05/18/2019 E0.88 INCH SALINE KS LAW ENFORCEMENT
50 MPH WINDS ACCOMPANIED THE HAIL.
0841 PM FLOOD MARQUETTE 38.55N 97.83W
05/18/2019 MCPHERSON KS TRAINED SPOTTER
SOME STREET FLOODING REPORTED IN MARQUETTE.
0841 PM FLOOD LINDSBORG 38.57N 97.67W
05/18/2019 MCPHERSON KS EMERGENCY MNGR
STREET FLOODING REPORTED.
0843 PM TSTM WND GST 8 N ATTICA 37.36N 98.23W
05/18/2019 E60 MPH HARPER KS LAW ENFORCEMENT
0845 PM FLOOD MARQUETTE 38.55N 97.83W
05/18/2019 MCPHERSON KS LAW ENFORCEMENT
MARQUETTE ARE ADVISING THAT MOST OF THEIR
MAIN ROADS ARE FLOODED WITH 6-10 INCHES OF
WATER.
0849 PM TSTM WND GST 1 NNE LINDSBORG 38.58N 97.67W
05/18/2019 E70 MPH MCPHERSON KS PUBLIC
.
0850 PM TSTM WND GST 1 WSW ANTHONY 37.15N 98.04W
05/18/2019 M57 MPH HARPER KS MESONET
MESONET STATION K5KIO K-2 - ANTHONY.
0857 PM TSTM WND GST 1 NW KINGMAN 37.66N 98.13W
05/18/2019 E65 MPH KINGMAN KS TRAINED SPOTTER
.
0903 PM TSTM WND GST GYPSUM 38.71N 97.43W
05/18/2019 M58 MPH SALINE KS MESONET
KANSAS MESONET.
0930 PM FLOOD ASSARIA 38.68N 97.60W
05/18/2019 SALINE KS EMERGENCY MNGR
SOUTHBOUND I-135 SHUT DOWN AT MILE POST 82
DUE TO FLOODING.
0937 PM TSTM WND GST HILLSBORO 38.35N 97.20W
05/18/2019 E50 MPH MARION KS LAW ENFORCEMENT
0937 PM TSTM WND GST DURHAM 38.49N 97.23W
05/18/2019 E50 MPH MARION KS LAW ENFORCEMENT
0946 PM TSTM WND GST WICHITA EISENHOWER NATL 37.66N 97.44W
05/18/2019 M55 MPH SEDGWICK KS ASOS
1007 PM HAIL SEDGWICK 37.92N 97.42W
05/18/2019 E0.75 INCH HARVEY KS TRAINED SPOTTER
.
&&Local storm report, May 18, 11:37 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1137 PM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM TSTM WND GST 3 SSW SEDAN 37.09N 96.21W
05/18/2019 E70 MPH CHAUTAUQUA KS TRAINED SPOTTER
&&
ADKLocal storm report, May 19, 12:06 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1206 AM CDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 AM TSTM WND GST 1 W INDEPENDENCE 37.23N 95.73W
05/19/2019 E70 MPH MONTGOMERY KS TRAINED SPOTTER
&&
ADKLocal storm report, May 19, 12:21 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1221 AM CDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 AM TSTM WND GST COFFEYVILLE AIRPORT 37.10N 95.57W
05/19/2019 M67 MPH Montgomery KS ASOS
&&
ADKLocal storm report, May 19, 12:31 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1231 AM CDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG NIOTAZE 37.07N 96.01W
05/18/2019 Chautauqua KS PUBLIC
DELAYED REPORT RECEIVED VIA MPING. POWER POLES BROKEN AND
THREE-INCH DIAMETER TREE LIMBS BROKEN. TIME ESTIMATED
FROM RADAR.
&&
ADKLocal storm report, May 19, 12:46 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1246 AM CDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 AM TSTM WND GST 3 S CHANUTE 37.63N 95.46W
05/19/2019 E60 MPH NEOSHO KS TRAINED SPOTTER
THE ESTIMATED GUSTS RANGED FROM 55-60 MPH.
&&
EPSThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:00 PM CDT | Areal Flood Warning | ICT | Rice | 4 hr |
| May 18, 7:05 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice | 40 min |
| May 18, 7:10 PM CDT | Tornado Warning | ICT | Rice | 35 min |
| May 18, 7:27 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 40 min |
| May 18, 7:44 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice, Saline | 61 min |
| May 18, 7:50 PM CDT | Special Weather Statement | ICT | Reno | 40 min |
| May 18, 8:06 PM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Rice, Russell | 12 hr |
| May 18, 8:27 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 29 min |
| May 18, 8:35 PM CDT | Special Weather Statement | ICT | Reno | 10 min |
| May 18, 8:40 PM CDT | Areal Flood Warning | ICT | McPherson, Saline | 12 hr |
| May 18, 8:43 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion, Saline | 62 min |
| May 18, 9:14 PM CDT | River Flood Warning | ICT | Allen | 13 hr |
| May 18, 9:14 PM CDT | Special Weather Statement | ICT | McPherson | 31 min |
| May 18, 9:41 PM CDT | Special Weather Statement | ICT | Marion | 34 min |
| May 18, 10:09 PM CDT | Special Weather Statement | ICT | Harvey | 51 min |
| May 18, 10:13 PM CDT | Special Weather Statement | ICT | Chase | 32 min |
| May 18, 11:06 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 39 min |
| May 18, 11:06 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 39 min |
| May 18, 11:43 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Montgomery, Wilson | 47 min |
| May 18, 11:49 PM CDT | River Flood Warning | ICT | Lincoln | 8 days |
| May 18, 11:49 PM CDT | River Flood Warning | ICT | Lincoln | 9 hr |
| May 19, 12:15 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery, Neosho, Wilson | 42 min |
| May 19, 1:08 AM CDT | River Flood Warning | ICT | Saline | 8 hr |
| May 19, 3:32 AM CDT | Flash Flood Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 60 hr |
| May 19, 7:43 AM CDT | River Flood Warning | ICT | Reno, Rice | 15 days |
| May 19, 8:42 AM CDT | Areal Flood Warning | ICT | McPherson, Saline | 49 hr |
| May 19, 11:45 AM CDT | River Flood Warning | ICT | McPherson | 5 days |
| May 19, 2:02 PM CDT | River Flood Warning | ICT | Reno, Rice | 5 days |
| May 19, 2:51 PM CDT | River Flood Warning | ICT | Saline | 11 days |
Nearby
River Flood Warnings in Kansas, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.